How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18463
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Hello I have found that I get a rash around my and

Resolved Question:

Hello I have found that I get a rash around my scrotum and on the shaft of my penis , it's not extreme it's just feels a little warm and a slight change in colour (red) I have found in the past that certain soup I use has given it to me so I have changed soup and it's gone away but I feel that now it's not the soup it might be my cloth detergent . But I just can not get rid of it for some reason . Is there anything I can use that's going to help with this situation ?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. D. Love replied 3 years ago.
Thank you for using JustAnswer. I will be glad to assist you today.

If it is a rash that is inflammation of the skin in response to a substance to which it comes in contact, such as soap or laundry detergent, then it would be reasonable to use a steroid cream. There are weak steroid creams available over the counter, but a stronger steroid cream can be prescribed if necessary.

One of the concerns about the use of a steroid cream is that it may exacerbate a fungal infection. If a fungal infection is suspected, then it would be better to use a stronger anti-fungal medicine that the over the counter anti-fungal creams. But if you are more certain that it is inflammatory, then it would be appropriate to use a steroid cream.

It also may help to use an oral antihistamine or to use local interventions to sooth irritation, such as soaking in warm, salt water. This can be done by adding table salt or Epsom salt to very warm bath water.

If you need any clarification, please let me know.

Customer: replied 3 years ago.
It dosnt flare up so to speak as say a fun gel heat rash , it's just a slight redness and hot but when it gets irritated it can get more red . Do you think steroid cream is the answer ?
Expert:  Dr. D. Love replied 3 years ago.
From your description, it does sound like a steroid cream would be most likely to be helpful. Doctors will generally prefer to be more certain of a diagnosis before saying what treatment should be done, and this is obviously impossible to perform over the internet. Consequently, the best that can be said over the internet is what is most likely to help, and based on your description, it would be a steroid cream.

Dr. D. Love and 7 other Medical Specialists are ready to help you